Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 2, NWS Rapid City, SD

January 10, 201215 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jan 10, 2012, 2:55 AM MST for 15 counties in South Dakota. It took effect at Jan 10, 2012, 8:24 PM MST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 2:55 AM MST (09:55 UTC)
In effect from
Jan 10, 2012, 8:24 PM MST
Expired
Jan 11, 2012, 6:00 PM MST
In force
22 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS73 KUNR 100955
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
255 AM MST TUE JAN 10 2012

SDZ001-002-012>014-025-026-031-032-043-072-073-101900-
/O.NEW.KUNR.WI.Y.0002.120111T0300Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...STURGIS...UNION CENTER
255 AM MST TUE JAN 10 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST
WEDNESDAY. 

* A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS EVENING
  AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT.

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30
  MPH WITH GUSTS UP TO 50 MPH.

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE
  WINDS DIMINISHING EARLY WEDNESDAY EVENING.

* VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
10
8 follow-up statements
884 
WWUS73 KUNR 101024
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
324 AM MST TUE JAN 10 2012

SDZ001-002-012>014-025-026-031-032-043-072-073-101900-
/O.EXT.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...STURGIS...UNION CENTER
324 AM MST TUE JAN 10 2012

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY...

A WIND ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY.

* A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS 
  EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA 
  OVERNIGHT. 

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30 
  MPH WITH GUSTS UP TO 50 MPH. 

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE 
  WINDS DIMINISHING EARLY WEDNESDAY EVENING. 

* VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
659 
WWUS73 KUNR 101628
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
928 AM MST TUE JAN 10 2012

.A COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS
EVENING...BRINGING GUSTY NORTHWEST WINDS AND MUCH COLDER AIR INTO
THE REGION. SOME LIGHT SNOW IS ALSO EXPECTED...WHICH WILL CREATE
AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. THE GUSTY WINDS
WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...THEN BEGIN TO
DECREASE WEDNESDAY NIGHT.

SDZ001-002-012>014-025-026-031-032-043-072-073-110030-
/O.CON.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...STURGIS...UNION CENTER
928 AM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MST WEDNESDAY. 

* A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS 
  EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA 
  OVERNIGHT. 

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30 
  MPH WITH GUSTS UP TO 50 MPH. 

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE 
  WINDS DIMINISHING EARLY WEDNESDAY EVENING. 

* VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
653 
WWUS73 KUNR 102023
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
123 PM MST TUE JAN 10 2012

.A COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS
EVENING...BRINGING GUSTY NORTHWEST WINDS AND MUCH COLDER AIR INTO
THE REGION. SOME LIGHT SNOW IS ALSO EXPECTED...WHICH WILL CREATE
AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. THE GUSTY WINDS
WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...THEN BEGIN TO
DECREASE WEDNESDAY NIGHT.

SDZ046-047-049-110500-
/O.EXB.KUNR.WI.Y.0002.120111T0700Z-120112T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
223 PM CST TUE JAN 10 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY. 

* A STRONG COLD FRONT WILL CROSS SOUTH CENTRAL SOUTH DAKOTA LATER
  THIS EVENING.

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS UP TO 45 MPH.

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE 
  WINDS DIMINISHING EARLY WEDNESDAY EVENING. 

* VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ030-042-044-074-110500-
/O.EXA.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/
CUSTER CO PLAINS-SHANNON-BENNETT-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...MARTIN...
HERMOSA
123 PM MST TUE JAN 10 2012

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
WEDNESDAY. 

* A STRONG COLD FRONT WILL CROSS SOUTHWEST SOUTH DAKOTA THIS
  EVENING.

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS UP TO 45 MPH.

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE 
  WINDS DIMINISHING EARLY WEDNESDAY EVENING. 

* VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-026-031-032-043-072-073-110500-
/O.CON.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...STURGIS...UNION CENTER
123 PM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MST WEDNESDAY. 

* A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA EARLY THIS
  EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT.

* BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH
  WITH GUSTS UP TO 50 MPH.

* VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE 
  WINDS DIMINISHING EARLY WEDNESDAY EVENING. 

* VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
057 
WWUS73 KUNR 110324
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
824 PM MST TUE JAN 10 2012

.STRONG NORTHWEST WINDS WILL SPREAD ACROSS WESTERN SOUTH DAKOTA IN
THE WAKE OF A FAST MOVING COLD FRONT. SOME LIGHT SNOW IS ALSO
EXPECTED...WHICH WILL CREATE AREAS OF REDUCED VISIBILITIES IN
BLOWING SNOW. THE GUSTY WINDS WILL CONTINUE THROUGH THE DAY ON
WEDNESDAY...THEN BEGIN TO DECREASE WEDNESDAY NIGHT.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-111130-
/O.EXT.KUNR.WI.Y.0002.120111T0324Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
824 PM MST TUE JAN 10 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST WEDNESDAY. 

* NORTHWEST WINDS WILL INCREASE THIS EVENING. IT WIL REMAIN VERY
  WINDY THROUGH EARLY WEDNESDAY EVENING.

* NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

* SOME LIGHT SNOW WILL FALL ACROSS THE AREA. THE COMBINATION OF
  SNOW AND GUSTY WINDS WILL CREATE REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-111130-
/O.CON.KUNR.WI.Y.0002.120111T0700Z-120112T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
924 PM CST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CST
WEDNESDAY. 

* A STRONG COLD FRONT WILL CROSS SOUTH CENTRAL SOUTH DAKOTA LATER
  THIS EVENING. WINDS WILL INCREASE BEHIND THE COLD FRONT AND
  REMAIN STRONG THROUGH EARLY WEDNESDAY EVENING.
 
* NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
014 
WWUS73 KUNR 110923
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
223 AM MST WED JAN 11 2012

.VERY WINDY CONDITIONS WILL CONTINUE ACROSS WESTERN AND CENTRAL
SOUTH DAKOTA TODAY. PERIODS OF LIGHT SNOW IN THE MORNING WILL
CREATE AREAS OF REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW.
ALTHOUGH THE GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE
DAY...ONLY ISOLATED SNOW SHOWERS OR FLURRIES ARE EXPECTED IN THE
AFTERNOON.

SDZ001-002-012>014-025-026-030>032-042>044-072>074-111900-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
223 AM MST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
  THROUGH THE DAY.

* SOME LIGHT SNOW WILL FALL ACROSS THE AREA...MAINLY THIS MORNING.
  THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE REDUCED
  VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$

SDZ046-047-049-111900-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
323 AM CST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
  CONTINUE THROUGH THE DAY.

* SOME LIGHT SNOW WILL FALL ACROSS THE AREA...MAINLY THIS MORNING.
  THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE REDUCED
  VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$
132 
WWUS73 KUNR 111731
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1031 AM MST WED JAN 11 2012

SDZ001-002-012>014-025-026-030>032-042>044-072>074-120100-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
1031 AM MST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL 
  CONTINUE THROUGH THE DAY. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE
  COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$

SDZ046-047-049-120100-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1131 AM CST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH 
  WILL CONTINUE THROUGH THE DAY. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE
  COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$
033 
WWUS73 KUNR 112146
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
246 PM MST WED JAN 11 2012

SDZ001-002-012>014-025-026-030>032-042>044-072>074-120100-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
STURGIS...UNION CENTER...HERMOSA
246 PM MST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL 
  CONTINUE THROUGH THE DAY. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE 
  COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$

SDZ046-047-049-120100-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
346 PM CST WED JAN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH 
  WILL CONTINUE THROUGH THE DAY. 

* SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE 
  COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

&&

$$
494 
WWUS73 KUNR 120101
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MST WED JAN 11 2012

SDZ001-002-012>014-025-026-030>032-042>044-046-047-049-072>074-
120215-
/O.EXP.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA
601 PM MST WED JAN 11 2012 /701 PM CST WED JAN 11 2012/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:04 PM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Jan 9, 10:04 PM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1004 PM MST MON JAN 9 2012

.AVIATION...06Z TAFS
VFR CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. A COLD
FRONT WILL MOVE THROUGH MONDAY EVENING WITH GUSTY WINDS.

&&

PREV DISCUSSION... /ISSUED 154 PM MST MON JAN 9 2012/

DISCUSSION...UPPER RIDGE FIRMLY IN PLACE OVER THE NRN PLAINS PER
WATER VAPOR IMAGERY. SURFACE ANALYSIS SHOWS BROAD W/NW FLOW
THROUGH THE REGION RESULTING IN CONTINUED MILD TEMPS.

ONE MORE DAY OF MILD WX EXPECTED TUESDAY BEFORE A STRONG COLD
FRONT PENETRATES THE NRN PLAINS. TEMPS SHOULD RISE WELL INTO THE
50S ON THE SD PLAINS BEFORE WINDS SHIFT TO THE NW IN THE AFTERNOON
AND TEMPS BEGIN TO FALL. THIS INITIAL PUSH OF COOL AIR WILL THEN
BE FOLLOWED BY THE MAIN COLD FRONT WHICH WILL MOVE THROUGH OUR NRN
ZONES IN THE EVENING...THEN OUR SOUTHERN ZONES AFTER
MIDNIGHT...WITH WINDS APPROACHING ADVISORY CRITERIA.

STRONG COLD ADVECTION AND BAND OF FRONTOGENESIS BEHIND THE FRONT
WILL SQUEEZE OUT SOME LIGHT SNOW TUESDAY NIGHT INTO WEDNESDAY
MORNING...MOST NOTABLY OVER NERN WY AND THE NRN BLKHLS WHERE A FEW
INCHES OF ACCUMULATION WILL BE POSSIBLE. WILL KEEP SOME SNOW
SHOWERS IN THE FORECAST THROUGH THE DAY WEDNESDAY GIVEN STEEP LO
LEVEL LAPSE RATES AND SHARP UPPER TROF PASSING OVERHEAD. LITTLE
RISE IN TEMPS IS EXPECTED ON WEDNESDAY WITH GUSTY NW WINDS
RESULTING IN SINGLE DIGIT WIND CHILLS. CLEARING SKIES AND
DECREASING WINDS WEDNESDAY NIGHT WILL ALLOW TEMPS TO DROP TO NEAR
ZERO IN MANY LOCATIONS.

EXTENDED...NORTHWEST FLOW ALOFT REMAINS OVER THE REGION THROUGH
THE PERIOD...WITH A GRADUAL WARMING TREND AND MOSTLY DRY WEATHER
EXPECTED. MEDIUM RANGE MODELS DIFFER A BIT WITH A WEAK DISTURBANCE
CROSSING THE REGION IN THE FRIDAY NIGHT PERIOD. THE GFS IS FURTHER
SOUTH AND WEST WITH THE DISTURBANCE THAN THE ECMWF AND
CANADIAN...WHICH KEEP IT JUST NORTH AND EAST OF THE CWA. WILL
CONTINUE WITH A DRY FORECAST FOR NOW. OTHERWISE...NEXT CHANCE FOR
PCPN LOOKS TO BE EARLY NEXT WEEK WHEN A STRONGER SYSTEM IS PROGGED
TO CROSS THE NORTHERN PLAINS. TEMPERATURES WILL MODERATE FROM
SLIGHTLY BELOW AVERAGE LEVELS THURSDAY TO SLIGHTLY ABOVE AVERAGE
OVER THE WEEKEND.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...WFO UNR
LONG TERM....WFO UNR
AVIATION...07

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.